MAUDE Adverse Event Report: MEDTRONIC IRELAND TALENT OCCLUDER; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND TALENT OCCLUDER; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number OCL20US
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 04/24/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Continuation of medical devices: information references the main component of the system.Other relevant device(s) are: product id: ocl16us, serial/lot #: (b)(4), ubd: 20-mar-2019, udi#: (b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A talent occluder device was implanted in a patient during the endovascular treatment of a unknown sized abdominal aortic aneurysm.It was reported that during the index procedure, the physician implanted the talent occulder into the left common iliac artery.A retrograde injection was done to see if the left common iliac artery had been occluded which then showed extravasation into the retroperitoneal space.The physician placed a 16mm occluder plug to stop the bleeding, however, it did not work.A flank incision was made to visualize the left common iliac artery and the 20mm talent occluder plug was removed from the vessel as it had torn through the artery.The 16mm occluder plug was also removed.Through some difficulty due the damaged vessel, prolene sutures were sown over the artery to stop the bleeding and homeostasis was achieved.At the end of the procedure a final angiogram was performed and no extravasation was apparent in the retroperitoneal space.As per the physician, the cause of the event was anatomy related due to the calcification in the left common iliac.It was noted by the physician that there is a possibility that a dissection was created in the iliac as the occluder was placed, and it tore through the entire vessel.A femoral-femoral bypass was then performed after the aui and it was observed that the femoral arteries were also in bad condition and hard to sew due to disease and calcification.No additional clinical sequela was reported and the patient is fine.

Brand Name
TALENT OCCLUDER
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7521473
Report Number2953200-2018-00730
Device Sequence Number1704171
Product Code MIH
UDI-Device Identifier00613994573063
UDI-Public00613994573063
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/15/2020
Device Model NumberOCL20US
Device Catalogue NumberOCL20US
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2018
Initial Report FDA Received Date05/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR